Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 10, 2007, 11:42 AM EDT for Steuben County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 11:42 AM EDT (15:42 UTC)
- Expired
- May 10, 2007, 12:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 110 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 101542
SVRBGM
NYC101-101630-
/O.NEW.KBGM.SV.W.0004.070510T1542Z-070510T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1142 AM EDT THU MAY 10 2007
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEUBEN COUNTY IN CENTRAL NEW YORK
* UNTIL 1230 PM EDT
* AT 1137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR TROUPSBURG...OR 17 MILES EAST OF
WELLSVILLE...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JASPER AT 1150 AM EDT...
WOODHULL AT 1155 AM EDT...
CAMERON AND WEST CAMERON AT 1205 PM EDT...
THURSTON AT 1215 PM EDT...
CAMPBELL AND BATH AT 1220 PM EDT...
SAVONA AT 1225 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4249 7714 4249 7711 4228 7710 4228 7698
4225 7698 4202 7740 4200 7747 4200 7767
4207 7773 4211 7774
$$
ARNOTT1 follow-up statement
000
WWUS51 KBGM 101616
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1214 PM EDT THU MAY 10 2007
NYC101-101630-
/O.CON.KBGM.SV.W.0004.000000T0000Z-070510T1630Z/
STEUBEN NY-
1214 PM EDT THU MAY 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR SOUTH CENTRAL STEUBEN COUNTY...
AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR WOODHULL...OR ABOUT 21 MILES WEST OF
CORNING...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BORDEN AND FREEMAN BY 1230 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4223 7727 4219 7725 4215 7724 4213 7724
4203 7723 4202 7740 4200 7747 4200 7758
4208 7755 4216 7753 4220 7736
$$
ARNOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:05 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 10, 10:05 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1005 AM EDT THU MAY 10 2007 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA LATER TODAY AND TONIGHT...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL FOLLOW THIS SYSTEM, WITH FAIR WEATHER AND COOLER TEMPERATURES FOR THE WEEKEND. && .NEAR TERM /THROUGH THIS AFTERNOON/... UPPER LEVEL LOW PRESSURE MOVING INTO WNY THIS MORNING WITH BROAD SYNOPTIC SCALE LIFT OVERSPREADING CNY. THIS UVM WILL CONTINUE THRU THE AFTERNOON. MID LVL LAPSE RATES UNSTABLE...SO RELATIVELY WEAK ELEVATED CONVECTIVE ACTIVITY IS ONGOING. MESOSCALE ANALYSIS CONTINUES TO SHOW BLYR INHIBITION...SO WE AWAIT FOR DAYTIME HEATING TO BRING IT ALL TOGETHER. CONVECTIVE ANALYSIS VIA 12Z RAOBS AND MODEL SOUNDINGS WOULD SUGGEST THAT MOST FAVORABLE AREAS FOR STRONG CONVECTION THIS AFTERNOON WILL BE TO THE EAST AND SOUTH COUNTIES WHERE BEST SFC HEATING OCCURS AWAY FROM MORNING CLOUD COVER. LOOKING AT MLCAPES NEAR 1000-1500 J/KG. SHEAR PARAMETERS NOT GREAT...BUT DO APCH 25-30 KTS AT 0-3KM AND 0-6 KM...MAINLY MHWK VALLEY AND UPR SUSQ REGION...WITH WEAKER SHEAR OVER NEPA. PLENTY OF TSRA COVRG EXPECTED THIS AFTN...BUT HISTORICAL SIMILAR SOUNDING ANALYSIS PAINTS THE PICTURE OF ONLY ISOLD SEVERE POTENTIAL GIVEN FCST CONVECTIVE PARAMETERS. BEST THREAT SEEMS TO BE HAIL AS COLD POOL MOVES IN. THIS SEEMS IN LINE WITH SPC THINKING IN DAY 1 OUTLOOK. MADE APPROPRIATE ADJUSTMENTS TO GRID FCSTS FOR TIMING AND ADDED SOME ENHANCED WORDING THIS AFTERNOON. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... AN INTERESTING ASPECT MAY BE THE POTNL FOR SOME +RA ACRS SE ZONES TNGT. MDLS SUGGEST THE PRE-FNTL TROF SLOWS UPS ACRS THIS AREA, WITH AN ENHANCED 925/850 MB LOW LVL JET DVLPNG JUST AHEAD OF THIS FEATURE AFTER 00Z. DID NOT PLAY THIS IN THE QPF GRIDS (HPC GUIDANCE LOOKED GOOD) BUT WILL MONITOR LATER MDL RUNS TO SEE IF THEY CONTINUE ADVERTISE POTNL QPF ENHANCEMENT IN THIS AREA. ANOTHER S/WV, CRNTLY APRCHNG WRN ONTARIO, WILL USHER THRU THE REAL CDFNT ON FRIDAY. PROFILES SUGGEST WELL BE CAPPED BEHIND THE INITIAL SFC BNDRY, SO STAYED WITH A DRY FCST (OTHER THAN THE PSBLTY OF SOME LINGERING MRNG -SHRA FAR ERN ZONES). HOWEVER, WELL HAVE TO MONITOR LATER MDL RUNS FOR PTNL OF SOME AFTN DVLPMNT, PRIMARILY OVER THE SRN CATSKILLS AND NE PA. OTRW FAIR WX RETURNS AS CANADIAN HIGH BUILDS IN FOR FRI NGT AND SAT WITH COOLER TEMPS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ZONAL FLOW WILL BECOME NORTHWESTERLY OVER THE EASTERN UNITED STATES BY SATURDAY NIGHT AND THIS NORTHWEST FLOW WILL CONTINUE INTO NEXT WEEK. SURFACE HIGH PRESSURE WILL BUILD SOUTH INTO THE REGION ON SUNDAY...CREST OVER THE REGION SUNDAY NIGHT AND THEN MOVE OFFSHORE ON MONDAY. TEMPS ALOFT ASSOCIATED WITH THIS HIGH WILL BE PRETTY COOL FOR SUNDAY...LIKELY KEEPING HIGHS A LITTLE BELOW SEASONAL NORMS. WITH THE HIGH PULLING AWAY ON MONDAY...THE NEXT WEATHER MAKER WILL APPROACH THE REGION FROM THE NORTHWEST. SHOWER ACTIVITY WILL INCREASE AS THE SYSTEM APPROACHES MONDAY AFTERNOON. BECAUSE OF TIMING DIFFERENCES AMONGST THE MODELS...AS WELL AS THE POSSIBILITY THAT THE COLD FRONT WILL HAVE TROUBLE PUSHING SOUTH OF THE AREA ON WEDNESDAY...WE WILL KEEP CHC POPS FOR SHOWERS IN THE FORECAST THROUGH WEDNESDAY...ALTHOUGH AT THIS POINT...IT DOESNT LOOK LIKE THE ENTIRE MON-WED TIMEFRAME WILL BE WET. THUNDER IS NOT OUT OF THE QUESTION...BUT WILL LEAVE IT OUT OF THE FORECAST ATTM UNTIL TIMING CERTAINTY GROWS. TEMPERATURES IN THE DEVELOPING SOUTHWESTERLY LOW LEVEL FLOW WILL REBOUND FOR MONDAY-TUESDAY...LIKELY NEAR OR A LITTLE ABOVE SEASONAL NORMS AS LONG AS THE UPCOMING FRONTAL SYSTEM DOES NOT STALL OVER THE AREA. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... PATCHY FOG AT BGM AND LOW STRATUS AT AVP WILL PROVIDE INTERMITTENT MVFR RESTRICTIONS THROUGH 14Z. SHOWERS WITH EMBEDDED THUNDERSTORMS WILL TRACK FROM ELM TO ITH FROM 12-16Z. OUTSIDE OF THESE SHOWERS AND THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL. THE PRIMARY BATCH OF THUNDERSTORMS WILL MOVE IN FROM THE WEST AROUND 20Z. CONFIDENCE IS HIGH THAT THERE WILL BE THUNDERSTORM ACTIVITY AT ALL TERMINALS. FEEL VSYBS WILL DROP TO MVFR RANGE WITH HEAVIER RAIN...BUT CIGS SHOULD MOSTLY STAY IN THE VFR RANGE. RAIN WILL PULL OUT AFTER 2-3Z WITH LOW CLOUDS/FOG DEVELOPING AFTER MIDNIGHT. AT BGM/ITH CIGS MAY DROP TO IFR LEVELS...BUT ELSEWHERE FEEL LOW MVFR WILL BE THE PREDOMINATE FLIGHT CATEGORY. RAPID IMPROVEMENT TO VFR IS EXPECTED DURING THE MORNING HOURS ON FRIDAY. WINDS WILL BE SOUTHWESTERLY 10KTS OR LESS TODAY...EXCEPT NEAR THUNDERSTORMS. WINDS WILL BECOME WESTERLY AT 10KTS OR LESS AFTER MIDNIGHT AND PERSIST THROUGH THE MORNING. VFR CONDITIONS WITH NORTHWESTERLY WINDS WILL TAKE OVER AND LAST THROUGH THE UPCOMING WEEKEND. NEXT CHANCE FOR RESTRICTIONS WILL COME MONDAY AFTERNOON DUE TO POTENTIAL SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && NEAR TERM...13 AVIATION...38
Hazardous weather outlook, May 10, 3:15 AM EDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 315 AM EDT THU MAY 10 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-110715- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 315 AM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION LATER TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL UP TO 1 INCH IN DIAMETER, AND WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, May 10, 7:57 AM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 757 AM EDT THU MAY 10 2007 NYZ015-022-101230- STEUBEN NY-YATES NY- 757 AM EDT THU MAY 10 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 752 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR PRATTSBURG...AND MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ITALY HILL AND ITALY AT 810 AM EDT... BRANCHPORT AT 815 AM EDT... GUYANOGA AND BLUFF POINT AT 820 AM EDT... YATESVILLE AND FRIEND AT 825 AM EDT... POTTER AND PENN YAN AT 830 AM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. ARNOTT
Special weather statement, May 10, 11:34 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1134 AM EDT THU MAY 10 2007 NYZ022-101600- STEUBEN NY- 1134 AM EDT THU MAY 10 2007 ...STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR GREENWOOD...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... JASPER AT 1145 AM EDT... WOODHULL AT 1150 AM EDT... WEST CAMERON AT 1155 AM EDT... CAMERON AND CAMERON MILLS AT NOON EDT... THIS STORM WILL BE ACCOMPANIED BY SMALL HAIL AND VERY HEAVY RAINFALL. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. ARNOTT
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:47 AM EDT | Severe Thunderstorm Warning | BGM | Oneida | 43 min |
| May 10, 1:12 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 48 min |
| May 10, 1:55 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Tompkins | 34 min |
| May 10, 3:48 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 42 min |
| May 10, 4:09 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 51 min |
| May 10, 4:25 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 50 min |
| May 10, 4:28 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 47 min |
| May 10, 4:43 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 47 min |
| May 10, 5:15 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 45 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.